Does anyone suffer with Tinnitus (ringing in the ears) from an AD?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 5/15/2005 3:40 PM (GMT -7)   
I took an antidepressant about two years ago, and my ears started to ring.  I discontinued the antidepressant, and to this day my ears continue to ring (Tinnitus).  They buzz and ring 24/7 but I have since become habituated.  Sometimes it can get a bit loud and distracting.  I went to an ear nose and throat doctor who told me there was no cure and to "deal and live with it" which is what I have been doing.  I have been trying to find this under resources, but I don't see a topic on this at this time. I did see a message forum devoted to Tinnitus, which has been helpful.  I just wish there was a cure. 
 
Just wondering if anyone else has had this problem.  It was frustrating, because I read the pamphlet thoroughly, and ringing in the ears was not a mentioned side effect.  Thanks for listening.

Autumn
New Member


Date Joined May 2005
Total Posts : 4
   Posted 5/15/2005 4:03 PM (GMT -7)   
Have you had your thyroid levels checked? Ringing in the ears is one of the many symptoms of Hoshimoto's disease (sp?).

Good luck!

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 5/15/2005 7:01 PM (GMT -7)   
Deal with it???? So sorry Rianna . . . that wasn't a very compassionate answer for a guy who raked in the bucks for telling you that. I would mention it to any doctor you see . . . you never know who might be able to help. Autumn had a great thought . . . Hashimoto is a thyroid condition that is common disorder and can also cause depression, fatigue, consitpation, feeling cold, and other symptoms.

Hope you get some good responses to your question.

Blessings!
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 5/16/2005 5:53 AM (GMT -7)   
Wow..thanks, I had my thyroid checked in 1997, and everything was okay..how often do we need to get it checked?  I will have to check it again.  What is Hoshimotos disease..I have never heard of this.  I will google it.  Thanks everyone! :-)

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 5/16/2005 6:03 PM (GMT -7)   
Hey Rianna,

Hashimoto's Thyroiditis is an autoimmune attack on the thyroid gland. Our own immune system goes haywire and attacks healthy tissue.
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


oldgal
New Member


Date Joined Sep 2010
Total Posts : 11
   Posted 9/24/2010 9:27 AM (GMT -7)   
PROLONG USE OF ANTIDEPRESSANTS/ANTIBIOTIC OR ANTIHISTAMINES CAUSES TINNITUS. MY TINNITUS CAME FROM PROLONG USE OF THE ANTIHISTAMINE AFRIN.

FROM PORK CHOP

awty
Veteran Member


Date Joined Aug 2010
Total Posts : 790
   Posted 9/24/2010 9:34 AM (GMT -7)   
Mine is caused by Menieres disease, with is basically water retained in the inner ear. This alters balance, and has permanant hearing loss with each attack. There is no cure for this, except a salt free diet as salt is the cause for the fluid.

It doesn't sound like you have this though, hope you are able to get a second opinion from someone who gives a toss about patients.

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 9/24/2010 10:24 AM (GMT -7)   
I have Meniere's disease which causing ringing in my ears, but since weaning off a benzo and SSRI I have developed a different kind of tinnitus...very different than Meniere's.  It's a high pitched screaching/chirping and never goes away....started the day I lowered the benzo dosage.
 
Donna

Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 9/26/2010 7:39 PM (GMT -7)   
My ears ring constantly. I've pretty much gotten used to it. The only time I notice it is when I'm going to sleep, or when I think about it. Mine's not so bad that it's distracting though.

I've taken AD's for years, and have taken antibiotics numerous times for sinus infections and ear infections. I always assumed mine was from the ear infections and sinus problems. I'll mention it when I see my PCP next.
Becky

Dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D, Aspirin, B12 shots monthly
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:23 PM (GMT -7)
There are a total of 2,732,817 posts in 301,057 threads.
View Active Threads


Who's Online
This forum has 151209 registered members. Please welcome our newest member, Old Editor.
331 Guest(s), 17 Registered Member(s) are currently online.  Details
Wdan, Psilociraptor, Tick41, Pratoman, Lynnwood, Alice22, JS44, ks1905, Ed Ski, lynn421, Red_34, Ggrlsav, The king, Old Editor, Sue*Nash, Sissy63, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer